Jump to content
CrazyBoards.org

Problem, episode


Recommended Posts

Hello, I used to be a regular here for a while.  I have a little problem that I am not sure what to do about and I remembered this board so I came to ask.

Backstory:  Diagnosed bipolar type 2 and have been off meds for a year, doing OK.  I have been in a bit of denial about having a mental illness.  Even so, I went through training to become a NAMI group facilitator and that just started this month.  We've had two meetings.

Herein lies the problem, and it is IRONIC.  The NAMI group is stressing me out and has apparently triggered a psychotic episode.  For the last few weeks I've been deteriorating, but holding it together.  I feel strongly my husband is being unfaithful, although I know he's not, I FEEL it, and I believe I am psychic, and I see things flying around in the room and I think it's dead people, I see dead people in my dreams, I have horrific dreams which I believe to be precognitive, and I feel my family is saying horrible things about me behind my back, (though they are acting normally), etc.  I am nauseous and shaking and I can't eat, I lost 5 pounds in three days.  I haven't slept and stay up all night crying.  

SO obviously I need to be on meds, but I really really don't want to go back on meds.  I feel they are poisonous, and made me gain 70 pounds which I have almost lost now, finally.  My family thinks I am just highly anxious, but they think it is in my best interest to quit the NAMI group.

If I quit I will be leaving them without another trained facilitator but it is a MUCH bigger job than I signed up for.  It involves many things I was not prepared for.   Really what they are asking me to do is a full time paid job for nothing, which I don't mind except I am not mentally healthy right now and I need to step away.

1.  I don't have a pdoc right now cause I ditched mine, because she prescribed me those horrible Abilify.  I was a dead person on Abilify.

2.  My whole family thinks I will be fine if I step away from the NAMI group, and lessen my anxiety.

3.  I refuse to go back on meds

4.  NAMI will be pissed at me if I leave but I feel I have no choice; it's not because I am lazy, but because it's making me psychotic, behold the irony.

 

Please help :ninja:

Link to comment
Share on other sites

If I were in your shoes right now, I would put myself first and quit the NAMI stuff.  I agree with your family.  You can tell them that you have relapsed and are symptomatic again (they don't need to know details unless you want to give them).  Personally I would not leave them without a reason (any reason) why, if you were going to do this.

How about talking with a therapist? 

 

2 hours ago, larali said:

SO obviously I need to be on meds, but I really really don't want to go back on meds

Or if not, I would find a pdoc to work with ... because as much as you don't want to go back on meds, it might be inevitable.  Not sure if you've ever experienced psychosis before (not sure of your diagnosis), but IME it doesn't just go away.  It is there and for me at least, I definitely need meds to help them lessen or go away.  It won't work any other way.  You can tell a pdoc that you can't take abilify, so that would be off the table of a med/s to try.

 

 

Link to comment
Share on other sites

Nami won't be upset. They should be understanding. 

FWIW I led peer to peer groups for Nami for awhile and had to stop because it made me too anxious. I volunteer for them now, but in different programs.

if it were me I would see a pdoc and describe what you are experiencing along with your ffeelings about medication, there may be options you haven't thought of yet.

it is nice to see you.

Edited by confused
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...